Alert archive / California / Wind Advisories in 2012

Wind Advisory 1, NWS Hanford, CA

January 2, 2012

NWS Hanford, CA issued this wind advisory at Jan 2, 2012, 5:15 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 5:15 AM PST (13:15 UTC)
Expired
Jan 2, 2012, 12:00 PM PST
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS76 KHNX 021315
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
515 AM PST MON JAN 2 2012

CAZ092-022000-
/O.NEW.KHNX.WI.Y.0001.120102T1315Z-120102T2000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
515 AM PST MON JAN 2 2012

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY FOR THE
SOUTH END OF THE SAN JOAQUIN VALLEY NEAR THE BASE OF THE
GRAPEVINE. 

EAST WINDS FUNNELING THROUGH TEJON PASS ARE CREATING GUSTS TO
AROUND 45 MPH AT THE BASE OF THE GRAPEVINE.

* WINDS: SOUTHEAST TO SOUTH WINDS GUSTING TO AROUND 45 MPH.

* TIMING: THROUGH NOON PST.

* LOCATIONS INCLUDE: INTERSTATE 5 AT THE BASE OF THE
  GRAPEVINE...WHEELER RIDGE.

* IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ALSO ARE POSSIBLE
  WITH REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
708 
WWUS76 KHNX 021954
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1154 AM PST MON JAN 2 2012


CAZ092-022100-
/O.EXP.KHNX.WI.Y.0001.000000T0000Z-120102T2000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
1154 AM PST MON JAN 2 2012

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY FOR THE
SOUTHEASTERN SAN JOAQUIN VALLEY AT THE BASE OF THE GRAPEVINE. 

WINDS HAVE DECREASED DURING THE MORNING AND THE WIND ADVISORY FOR
THE BASE OF THE GRAPEVINE IS BEING ALLOWED TO EXPIRE.

$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 1:50 AM PST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 2, 1:50 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
150 AM PST MON JAN 2 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE OVER THE REGION FOR MUCH OF
THIS WEEK. PATCHY NIGHT AND MORNING FOG IS EXPECTED IN THE SAN
JOAQUIN VALLEY. OTHERWISE...CLEAR TO PARTLY CLOUDY SKIES WILL
PREVAIL WITH GENERALLY ABOVE AVERAGE DAYTIME HIGH TEMPERATURES
ACROSS INTERIOR CENTRAL CALIFORNIA.

&&

.DISCUSSION...
PATCHY DENSE FOG DEVELOPED IN MERCED COUNTY SUNDAY EVENING...BUT
VISIBILITIES HAD IMPROVED BY MIDNIGHT /08Z MONDAY/. OTHERWISE...
HIGH CLOUDS HAVE MOVED INTO THE AREA AHEAD OF AN UPPER-LEVEL TROUGH
MOVING INTO NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST.

AN UPPER-LEVEL RIDGE OVER CALIFORNIA COMBINED WITH AN OFFSHORE FLOW
PATTERN TO BRING ABOVE-NORMAL TEMPERATURES TO THE REGION SUNDAY.
OAKHURST WAS THE WARM SPOT IN THE HANFORD WARNING/FORECAST AREA WITH
A HIGH OF 79...AND BAKERSFIELD REACHED 70 DEGREES FOR THE FIRST TIME
SINCE NOVEMBER 11TH.

THE UPPER-LEVEL TROUGH IS FORECAST TO PUSH THE RIDGE INLAND THIS
MORNING...THEN FLATTEN THE RIDGE AS THE TROUGH RIDES UP AND OVER IT.
THIS WILL LOWER TEMPERATURES CLOSER TO NORMAL...BUT 60S WILL BE
WIDESPREAD ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND
THE SOUTHERN SIERRA NEVADA FOOTHILLS...WITH EVEN A FEW LOWER 70S.

THE RIDGE IS FORECAST TO REBOUND TUESDAY AND CONTINUE OVER CALIFORNIA
WEDNESDAY BEFORE ANOTHER TROUGH MOVING INTO THE PACIFIC NORTHWEST
WEDNESDAY NIGHT/THURSDAY AGAIN FLATTENS THE RIDGE. THE ECMWF HAS A
TRAILING SHORT-WAVE THAT DROPS INTO THE ROCKIES FRIDAY NIGHT AND
SATURDAY. THE GFS DOES NOT HAVE THIS SECONDARY TROUGH...BUT BOTH IT
AND THE ECMWF BUILD AN UPPER-LEVEL RIDGE OFF THE PACIFIC COAST
SATURDAY...AND BUILD THE RIDGE ONSHORE SUNDAY.

WITH THIS PATTERN...THE FORECAST WILL BE DRY WITH MOSTLY ABOVE-
NORMAL AFTERNOON HIGHS FOR THE FORECAST PERIOD. THERE WILL BE PATCHY
NIGHT AND MORNING SAN JOAQUIN VALLEY FOG AND HIGH CLOUDS AT TIMES AS
THE TROUGHS PASS TO THE NORTH. SAN JOAQUIN VALLEY LOWS WILL FALL
BACK TO THE UPPER 20S TO MID 30S BY MIDWEEK WITH GOOD RADIATIONAL
COOLING UNDER THE RIDGE...BUT LOWS GENERALLY WILL REMAIN AT OR ABOVE
28 DEGREES THROUGH THE FORECAST PERIOD.

&&

.AVIATION...
WIDESPREAD MVFR VISIBILITIES IN HAZE IN THE SAN JOAQUIN VALLEY WITH
AREAS IFR IN MIST AND HAZE THRU 12Z TUE. ELSEWHERE IN THE CENTRAL
CA INTERIOR...VFR CONDITIONS ARE EXPECTED THRU 12Z TUE.

&&

.AIR QUALITY ISSUES...
ON MONDAY JANUARY 2 2012...UNHEALTHY IN FRESNO...KERN AND TULARE
COUNTIES. UNHEALTHY FOR SENSITIVE GROUPS IN KINGS AND MADERA
COUNTIES. FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO...
KERN...KINGS...MADERA...MERCED AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...DCH
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Jan 2, 4:40 AM PST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
440 AM PST MON JAN 2 2012

CAZ089>092-021530-
KINGS CA-FRESNO CA-MERCED CA-MADERA CA-TULARE CA-
440 AM PST MON JAN 2 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA
  SOUTHWESTERN MADERA COUNTY IN CENTRAL CALIFORNIA
  EASTERN MERCED COUNTY IN CENTRAL CALIFORNIA
  CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA
  NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA

UNTIL 730 AM PST

AREAS OF FOG WERE DEVELOPING IN KINGS AND MERCED COUNTIES. FOG MAY
BECOME MORE WIDESPREAD TOWARD DAYBREAK.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
     VISALIA...STRATFORD...SELMA...MERCED...ATWATER...LEMOORE...
     HANFORD AND PARLIER.

VISIBILITIES MAY FLUCTUATE RAPIDLY AND COULD FALL TO A QUARTER OF A
MILE AT TIMES. TRAVELERS SHOULD BE ALERT TO CHANGING CONDITIONS...
ESPECIALLY IN RURAL AREAS.

LAT...LON 3757 12053 3631 11917 3606 11990 3735 12093

SANGER

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 10:36 PM PSTSpecial Weather StatementHNXMerced3 hr
Jan 2, 4:40 AM PSTSpecial Weather StatementHNXMerced3 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.